zbMATH — the first resource for mathematics

Optimal reinsurance policies for an insurer with a bivariate reserve risk process in a dynamic setting. (English) Zbl 1290.91075
Summary: Assume that an insurer has two dependent lines of business. The reserves of the two lines of business are modeled by a two-dimensional compound Poisson risk process or a common shock model. To protect from large losses and to reduce the ruin probability of the insurer, the insurer applies a reinsurance policy to each line of business, thus the two policies form a two-dimensional reinsurance policy. In this paper, we investigate the two-dimensional reinsurance policy in a dynamic setting. By using the martingale central limit theorem, we first derive a two-dimensional diffusion approximation to the two-dimensional compound Poisson reserve risk process. We then formulate the total reserve of the insurer by a controlled diffusion process and reduce the problem of optimal reinsurance strategies to a dynamic control problem for the controlled diffusion process. Under this setting, we show that a two-dimensional excess-of-loss reinsurance policy is an optimal form that minimizes the ruin probability of the controlled diffusion process. By solving a HJB equation with two dependent controls, we derive the explicit expressions of the optimal two-dimensional retention levels of the optimal two-dimensional excess-of-loss reinsurance policy and the minimized ruin probability. The results show that optimal dynamic two-dimensional retention levels are constant and the optimal retention levels are related by a deterministic function. We also illustrate the results by numerical examples.

91B30 Risk theory, insurance (MSC2010)
60F05 Central limit and other weak theorems
60G60 Random fields
Full Text: DOI
[1] Asmussen, S.; Højgaard, B.; Taksar, M., Optimal risk control and dividend distribution policies. example of excess-of loss reinsurance for an insurance corporation, Finance and Stochastics, 4, 3, 299-324, (2000) · Zbl 0958.91026
[2] Bäerle, N., Traditional versus non-traditional reinsurance in a dynamic setting, Scandinavian Actuarial Journal, 5, 355-371, (2004) · Zbl 1091.62101
[3] Bai, L. H.; Guo, J. Y., Optimal proportional reinsurance and investment with multiple risky assets and no-shorting constraint, Insurance: Mathematics & Economics, 42, 3, 968-975, (2008) · Zbl 1147.93046
[4] Borch, K., 1960. An attempt to determine the optimum amount of stop loss reinsurance. In: Transactions of the 16th International Congress of Actuaries, pp. 597-610.
[5] Centeno, M. L., Dependent risks and excess of loss reinsurance, Insurance: Mathematics & Economics, 37, 229-238, (2005) · Zbl 1125.91062
[6] Chan, W. S.; Yang, H. L.; Zhang, L. Z., Some results on ruin probabilities in a two-dimensional risk model, Insurance: Mathematics & Economics, 32, 345-358, (2003) · Zbl 1055.91041
[7] Cossette, H.; Marceau, E., The discrete-time model with correlated classes of business, Insurance: Mathematics & Economics, 26, 133-149, (2000) · Zbl 1103.91358
[8] Ethier, S. N.; Kurtz, T. G., Markov processes, (1986), Wiley New York · Zbl 0592.60049
[9] Fleming, W. H.; Soner, M., Controlled Markov processes and viscosity solutions, (2006), Springer New York · Zbl 1105.60005
[10] Gu, A. L.; Guo, X. P.; Li, Z. F.; Zeng, Y., Optimal control of excess-of-loss reinsurance and investment for insurers under a CEV model, Insurance: Mathematics & Economics, 51, 3, 674-684, (2012) · Zbl 1285.91057
[11] Iglehart, D. L., Diffusion approximations in collective risk theory, Journal of Applied Probability, 6, 285-292, (1969) · Zbl 0191.51202
[12] Liang, Z. B.; Guo, J. Y., Optimal proportional reinsurance and ruin probability, Stochastic Models, 23, 333-350, (2007) · Zbl 1253.60092
[13] Liang, Z. B.; Yuen, K. C.; Guo, J. Y., Optimal proportional reinsurance and investment in a stock market with Ornstein-Uhlenbeck process, Insurance: Mathematics & Economics, 49, 207-215, (2011) · Zbl 1218.91084
[14] Meng, H.; Siu, T. K., Optimal mixed impulse-equity insurance control problem with reinsurance, SIAM Journal on Control and Optimization, 49, 254-279, (2011) · Zbl 1229.91164
[15] Protter, P. E., Stochastic integration and differential equations, (2003), Springer-Verlag Berlin
[16] Wang, G.; Yuen, K. C., On a correlated aggregate claims model with thinning-dependence structure, Insurance: Mathematics & Economics, 36, 456-468, (2005) · Zbl 1120.62095
[17] Wei, J. Q.; Yang, H. L.; Wang, R. M., Optimal reinsurance and dividend strategies under the Markov-modulated insurance risk model, Stochastic Analysis and Applications, 28, 1078-1105, (2010) · Zbl 1219.93148
[18] Yuen, Y. C.; Guo, J. Y.; Wu, X. Y., On a correlated aggregate claims model with Poisson and Erlang risk processes, Insurance: Mathematics & Economics, 31, 205-214, (2002) · Zbl 1074.91566
[19] Yuen, Y. C.; Guo, J. Y.; Wu, X. Y., On the first time of ruin in the bivariate compound Poisson model, Insurance: Mathematics & Economics, 38, 298-308, (2006) · Zbl 1095.62120
[20] Zhang, X.; Siu, T. K., Optimal investment and reinsurance of an insurer with model uncertainty, Insurance: Mathematics & Economics, 45, 81-88, (2009) · Zbl 1231.91257
[21] Zhang, X.; Zhou, M.; Guo, J. Y., Optimal combinational quota-share and excess-of-loss reinsurance policies in a dynamic setting, Applied Stochastic Models in Business and Industry, 23, 63-71, (2007) · Zbl 1152.91039
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.